Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 105, NWS Tallahassee, FL

April 21, 2012Lanier County, Lowndes County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 21, 2012, 3:00 PM EDT for Lanier County, Lowndes County, Georgia. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2012, 3:00 PM EDT (19:00 UTC)
Expired
Apr 21, 2012, 3:15 PM EDT
In force
15 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Lanier County, GA, Lowndes County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2012-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 886 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2012-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
886 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

851 
WUUS52 KTAE 211900
SVRTAE
GAC173-185-211930-
/O.NEW.KTAE.SV.W.0105.120421T1900Z-120421T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EDT SAT APR 21 2012

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LANIER COUNTY IN SOUTH CENTRAL GEORGIA...
  EAST CENTRAL LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...

* UNTIL 330 PM EDT

* AT 255 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH.  THIS STORM WAS LOCATED NEAR GREENWOOD...AND MOVING NORTHWEST
  AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  STOCKTON AND NAYLOR

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.

LAT...LON 3086 8298 3086 8300 3089 8317 3105 8310
      3095 8297
TIME...MOT...LOC 1900Z 122DEG 21KT 3091 8299

$$

44-LERICOS
1 follow-up statement
759 
WWUS52 KTAE 211915
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
315 PM EDT SAT APR 21 2012

GAC173-185-211925-
/O.CAN.KTAE.SV.W.0105.000000T0000Z-120421T1930Z/
LOWNDES GA-LANIER GA-
315 PM EDT SAT APR 21 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LANIER AND EAST
CENTRAL LOWNDES COUNTIES IS CANCELLED...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3086 8298 3086 8300 3089 8317 3105 8310
      3095 8297
TIME...MOT...LOC 1915Z 122DEG 21KT 3096 8308

$$

44-LERICOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 9:45 AM EDT, 5 hours 15 minutes earlier.

Area forecast discussion, Apr 21, 9:45 AM EDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
945 AM EDT Sat Apr 21 2012

.DISCUSSION...
A few showers have already moved inland from Apalachee Bay. A much
larger area of rain with embedded showers and thunderstorms was
spreading to the north and northeast across the Panhandle coastal
waters. This activity will overspread the CWA later this morning and
afternoon. Will monitor radar trends to determine if PoPs need to be
adjusted especially northernmost zones where we currently show 30%.
Otherwise, the remainder of the forecast is on track.

&&

.AVIATION...
MVFR ceilings and rain will spread from south to north today.
Confidence is rather high that there will be a sharp southeast to
northwest precipitation and ceiling gradient, but exactly where this
line will be is another story. Have included the best chance for
rain this afternoon for KECP, KTLH, and KVLD with rain chances
tapering off from KABY to KDHN.

&&

.MARINE...
Winds and seas will be low today with Advisory level conditions to
develop tonight and early Sunday. It will however be very active
across the marine area today with numerous showers and thunderstorms.
Some of the storms may be strong.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...Fire Weather Watch from Sunday afternoon through Sunday evening
     for Calhoun-Central Walton-Coastal Bay-Gadsden-Holmes-
     Inland Bay-Inland Walton-Jackson-Liberty-South Walton-
     Washington.

GM...Small Craft Advisory from 6 AM Sunday to 11 AM EDT Monday for
     Apalachee Bay and Coastal waters east of Apalachicola.

     Small Craft Advisory from Midnight tonight to 11 AM EDT Monday
     for Coastal waters west of Apalachicola.

&&

BARRY/GOULD
Hazardous weather outlook, Apr 21, 4:30 AM EDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 AM EDT SAT APR 21 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-221000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
430 AM EDT SAT APR 21 2012 /330 AM CDT SAT APR 21 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A DEVELOPING LOW IN THE GULF OF MEXICO IS EXPECTED TO TRACK ACROSS
NORTHEAST FLORIDA TONIGHT AND INTO THE COASTAL ATLANTIC SUNDAY.
THIS IS EXPECTED TO SPREAD SHOWERS AND THUNDERSTORMS ACROSS THE
REGION. OVERALL...THE CHANCES OF HAZARDOUS WEATHER SEEM FAIRLY LOW
FOR THIS PARTICULAR LOW PRESSURE SYSTEM. HOWEVER...HAZARDOUS
WEATHER WOULD BE MOST LIKELY SOUTHEAST OF A LINE FROM APALACHICOLA
TO TALLAHASSEE TO VALDOSTA. IN THIS SECTION OF THE EASTERN FLORIDA
BIG BEND...SOME OF THE THUNDERSTORMS MAY BE SLOW-MOVING AND
PRODUCE HEAVY RAINFALL. THE ONGOING DROUGHT AND SOIL CONDITIONS
ARE EXPECTED TO LIMIT FLOODING CONCERNS THOUGH. AN ISOLATED STRONG
OR SEVERE STORM CANNOT BE RULED OUT...PARTICULARLY NEAR THE
SUWANNEE RIVER VALLEY IN TAYLOR...LAFAYETTE...AND DIXIE COUNTIES.

OVER THE WATERS OF THE GULF OF MEXICO TONIGHT...NORTHWEST WINDS
WILL DEVELOP AS THE LOW STRENGTHENS OFF TO THE NORTHEAST. AS WINDS
INCREASE ABOVE 20 KNOTS...CONDITIONS WILL BECOME HAZARDOUS FOR
SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

STRONG NORTHWEST WINDS WILL CONTINUE THROUGH SUNDAY...BOTH OVER
LAND AND THE GULF OF MEXICO. A FEW WIND GUSTS COULD REACH GALE
FORCE OVER THE COASTAL WATERS...AND 35 TO 40 MPH OVER LAND AREAS.
MOST OF THE GUSTS WILL PEAK AROUND 30 MPH. A SMALL CRAFT ADVISORY
IS IN EFFECT FOR THE COASTAL WATERS THROUGH MONDAY MORNING...AND
A WIND ADVISORY MAY BECOME NECESSARY LATER FOR LAND REGIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...RAINFALL REPORTS AND
TOTALS WOULD BE APPRECIATED TODAY AND TONIGHT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

08-LAMERS

In the hours before

Local storm report, Apr 21, 2:02 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
202 PM EDT SAT APR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             SHADY GROVE             31.52N 86.04W
04/21/2012  E0.88 INCH       COFFEE             AL   PUBLIC

            PENNY TO NICKEL SIZED HAIL REPORTED ON HWY 221.

&&

GOULD
Local storm report, Apr 21, 2:08 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
208 PM EDT SAT APR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             SHADY GROVE             30.29N 83.63W
04/21/2012  E0.88 INCH       TAYLOR             FL   PUBLIC

            PENNY TO NICKEL SIZED HAIL REPORTED ON HWY 221.

&&

GOULD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 5:29 PM EDTAreal Flood AdvisoryTAEBaker, Calhoun, Dougherty2 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.